Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Hypothyroidism. On medication. Itching, sticky discharge from nipples. Suggestions?

I am 35 yrs. old. I have hypothyroidism since I was 17.i have been on thyroid medication ever since I was diagnosed. however, the amount does get tweaked every now and then. lately(aprox. 2 weeks) my left nipple has been almost painfully itchy. there has been no change it appearance other that the fact that I noticed earlier today, if I squeeze either nipple they have an opaque type of sticky discharge . ??????
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
dera ma'm, TSH and prolactin are two hormones which match structurally and at times high TSH may work as prolactin . the work of prolactin is to secrete milk from the breast tissue. so it is probable that your TSH is still high. second possibility is that prolactin may be high . pls check your serum prolactin. if it is high you must get your MRI pituitary done. if prolactin is not raised and TSH is also normal, you must see your doctor with mammography and detailed analysis of the nipple discharge. regards , all the best.
Answered: Fri, 26 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor